Magnesium Sulfate Product Recalled Due to Barcode Mislabeling

Article

Hospira Inc is voluntarily recalling 1 lot of magnesium sulfate in water for injection.

Hospira Inc is voluntarily recalling 1 lot of magnesium sulfate in water for injection.

The FDA reported that an incorrect barcode was found by a customer on the primary bag labeling. While the barcode on the overwrap is correct, the primary container barcode may be mislabeled with a barcode for heparin sodium.

Hospira stated that it had not yet received any reports of adverse effects stemming from the issue.

The recall affects the product that is packaged as 50 mL fill in 100 mL container bags and sold 24 bags per carton. The lot was distributed between September 2015 and November 2015.

The barcode issue could potentially lead to a delay in treatment, which could result in seizures, stroke, cerebral hemorrhage, maternal death, and risks to the fetus.

Hospira is conducting its own investigation to determine the cause of the mislabeling.

The company noted that anyone with the product should stop using it immediately.

Additionally, the FDA encouraged health care providers and patients to report any adverse effects to MedWatch.

Related Videos
cropped view of man performing chest compression on dummy during cpr training class - Image credit: LIGHTFIELD STUDIOS | stock.adobe.com
Medicine law concept. Judges gavel with pills | Image Credit: Iren Moroz - stock.adobe.com
Image credit: New Africa | stock.adobe.com
biosimilar word or concept represented by wooden letter tiles on a wooden table with glasses and a book | Image Credit: lexiconimages - stock.adobe.com
Image credit: alicja neumiler | stock.adobe.com
Laboratory test tubes and solution with stethoscope background | Image Credit: Shutter2U - stock.adobe.com
Image Credit: Pixel-Shot | stock.adobe.com
Pharmacist holding medicine box and capsule pack in pharmacy drugstore. -- Image credit: I Viewfinder | stock.adobe.com
© 2024 MJH Life Sciences

All rights reserved.